Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 115, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2000, 12:00 AM CDT for Clay County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 25, 2000, 12:00 AM CDT (05:00 UTC)
- Expired
- May 25, 2000, 12:30 AM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clay County, AR
The radar
The Memphis radar (KNQA), 122 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2916 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
316 WUUS54 KMEG 250501 SVRMEM ARC021-MOC069-155-250530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1200 AM CDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN NORTHEAST ARKANSAS DUNKLIN COUNTY IN SOUTHEAST MISSOURI PEMISCOT COUNTY IN SOUTHEAST MISSOURI * UNTIL 1230 AM CDT * AT 1154 PM CDT...WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF PIGGOTT...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST. FRANCIS AROUND MIDNIGHT CDT CAMPBELL AROUND 1205 AM CDT HOLCOMB AROUND 1210 AM CDT CLARKTON AROUND 1215 AM CDT HOMESTOWN...WARDELL AROUND 1225 AM CDT PORTAGEVILLE AROUND 1230 AM CDT .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. LAT...LON 3651 9027 3633 9028 3630 8960 3653 8959
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:15 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, May 24, 8:15 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 815 PM CDT WED MAY 24 2000 WILL UPDATE TO MAKE ONLY A SMALL CHANGE...THAT IS CHANGE THE ZONES THAT HAVE MOSTLY CLOUDY FOR TONIGHT TO INCREASING CLOUDS. SATELLITE SHOWS SKIES HAVE CLEARED ACROSS MOST OF THE AREA. HOWEVER...MCC NOW SPREADING INTO SOUTHERN MO WITH ASSOCIATED CLOUD SHIELD SPREADING EASTWARD. LATEST SURFACE ANALYSIS SHOWS COLD FRONT ACROSS SOUTHERN MO INTO SOUTHERN IL. LATEST RUC INDICATES THIS FRONT ONLY SAGGING SLOWLY SOUTHWARD INTO NORTHEAST AR AND NORTHWEST TN BY LATE TONIGHT. EXPECT MCC AND ASSOCIATED STORMS TO CONTINUE MOVING EASTWARD ALONG THE FRONT AFFECTING OUR AREA LATER TONIGHT. CURRENT POPS OK...BUT MAY HAVE TO UPDATE LATER TO INCREASE FOR NORTHERN AREAS. FORECAST LOWS OK. .MEM...NONE. N
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:32 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 28 min |
| May 24, 11:54 PM CDT | Severe Thunderstorm Warning | MEG | Greene, Randolph | 36 min |
| May 25, 12:17 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.